Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Pain pills need to know where to start
    avatar
    Lumbee posted:
    Taking 40 pills a day lorcet 10 need advise I desire too stop and every time I start I fail. It takes 12 pills every 4 hrs. Someone pleaasev
    Reply
     
    avatar
    davedsel57 responded:
    You are overdosing on this drug. According to the information about Lorcet in the WebMD Drug & Supplements section:

    "Use this medication exactly as prescribed. Do not exceed the maximum daily dose of propoxyphene hydrochloride (390 milligrams per day)."

    I think you need to go to a local hospital emergency room. Again, the WebMD Drug & Supplements section says this about an overdose of Lorcet:

    "Symptoms of overdose may include slow/shallow breathing, slow heartbeat, loss of consciousness, seizures, severe nausea/vomiting/stomach pain, cold/clammy skin, unusual sweating."

    Get to a hospital emergency room for treatment.

    I pray you can get help with this soon.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    _swank_ responded:
    In addition to what Dave said, is someone prescribing these or are you buying them on the street? I'd have a hard time believing someone would prescribe that much. If that's the case you do need to seek help fast.
     
    avatar
    ctbeth responded:
    Hello Lumbee,

    This is a safe place to talk, so please tell us more so we can help you.

    Chances are that the Lortab you're taking is not being prescribed by an MD for a pain syndrome.

    Are you taking it for pain or addiction?

    No matter, you are clearly taking too much and you need help.

    Perhaps call the MD who is prescribing, (if MD is prescribing) and tell him/ her what's going on.

    There is help for you. If you go to an ER and tell what is going on, you will probably be referred to a drug rehab.

    This may be the only way that you can stop. You said that you have tried to stop and have not been able to do so on your own.

    It's okay to need help, especially since you have know that you need help.

    For many, this admission is the toughest part.

    PLEASE let us know what you're thinking about all of this.

    That you decided to write here is indication that you know that you need help.

    Addiction is a disorder that most cannot beat on his/ her own.

    There is help for you.

    Please get well soon.
     
    avatar
    annette030 replied to davedsel57's response:
    Lorcet is hydrocodone and acetaminophen, not propoxyphene hydrochloride. It is still an overdose because of the acetaminophen, this person could easily go into liver failure.

    Take care, Annette
     
    avatar
    smann68 responded:
    Lumbee,

    I'm so glad that you decided that this was a safe place to come for help! Please let us know how things are going for you, we really do care and are concerned for you!

    Keep in touch!


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.